Facebook Pixel
EmpowHER Guest

I took Plan b twice two weeks apart from eachother. Can this couse my period to be late?

By Anonymous October 27, 2014 - 12:11pm
Rate This

On 9/26 I had protected sex with a condom and it broke so I took Plan b the next morning on 9/27. My period came a few days later and lasted about 4 days. I decided to go see my DR. and get on birth control, so I started my back 10/5. On 10/9 and 10/10 my boyfriend and I had sex with a condom again and they broke both times. So I took Plan B a second time to be safe since I was only a week into my birth control pills. I'm not sure why the condoms kept breaking maybe he wasn't getting the right size. This is so frustrating for me. So anyway, I have been having light menstrual cramps on and off since the day after I took plan b the second time. I finished up my 3weeks of active birth control pills Saturday 10/25. Sunday 10/26 I started the non active pills for the week of my period however my period still has not come. Its 2 days late. I don't feel pregnant and I'm not having any symptoms. I took a pregnancy test Saturday 10/25 & today 10/27. They both came out negative. I'm thinking that my cycle my be thrown off because I took plan b twice with in 14days and was on birth control for a week.

Add a Comment6 Comments


Hi Anon,

Here is some information that might be helpful. Tri-Sprintec is a combination of the hormones estrogen and progesterone. Common side effects include nausea, vomiting, headache, stomach cramping/bloating, dizziness, vaginal discomfort, vaginal discharge, or breast tenderness/enlargement. Bleeding between periods (spotting) or missed/irregular periods may occur, especially during the first few months of use.

As you can see, cramping and breast tenderness is a normal side effect. 

Get emergency medical help if you have any of these signs of an allergic reaction: hives; difficult breathing; swelling of your face, lips, tongue, or throat.


Stop using birth control pills and call your doctor at once if you have a serious side effect such as:


sudden numbness or weakness, especially on one side of the body;

sudden and severe headache, confusion, problems with vision, speech, or balance;

chest pain or heavy feeling, pain spreading to the arm or shoulder, nausea, sweating, general ill feeling;

sudden cough, wheezing, rapid breathing, coughing up blood;

pain, swelling, warmth, or redness in one or both legs;

a change in the pattern or severity of migraine headaches;

nausea, upper stomach pain, itching, loss of appetite, dark urine, clay-colored stools, jaundice (yellowing of the skin or eyes);

swelling in your hands, ankles, or feet;

a breast lump; or

symptoms of depression (sleep problems, weakness, tired feeling, mood changes).

Less serious side effects may include:


mild nausea (especially when you first start taking this medicine), vomiting, bloating, stomach cramps;

breast tenderness or swelling, nipple discharge;

freckles or darkening of facial skin, increased hair growth, loss of scalp hair;

changes in weight or appetite;

problems with contact lenses;

vaginal itching or discharge; or

changes in your menstrual periods, decreased sex drive.

This is not a complete list of side effects and others may occur. Call your doctor for medical advice about side effects. You may report side effects to FDA at 1-800-FDA-1088.

Anon, did this help answer your concerns?



November 12, 2014 - 12:06pm
EmpowHER Guest
Anonymous (reply to kristincaliendo)

Yes thank you, I was just getting worried because I was reading online so many stories of women getting pregnant while on the pill. I'm sure I am probably ok. But since its only been 2 weeks since the start of my last period I thought it was to early for me to experience tender/swollen breasts before the start of my next period. But it could just be the hormones from the pills to.

November 12, 2014 - 1:53pm

Yay!!  That's great news!!! 

Try to avoid having sex during your fertile window too :-) Here's some info (you might already know, but thought I'd include it :-)

The highest risk of pregnancy is during the second and third weeks of the menstrual cycle. While a normal cycle is considered anywhere between 21 and 35 days, the average is about 28 days.  Ovulation (the time when a woman is fertile) occurs mid month, this averages to day 14 every month give or take several days before and after. If a woman has unprotected sex around this time, she may get pregnant. A woman who has unprotected sex has about a 20% chance of pregnancy every month. 

To avoid pregnancy, avoid having unprotected sex between days 10 and 18 of your cycle. But remember each woman is different and pregnancy can happen anytime of the month even right after your period, since sperm can stay alive for up to five days so if you ovulate on day 10, you can get pregnant from having sex on day 5. There is especially true for those women with irregular cycles. "

Take Care,


October 29, 2014 - 12:59pm
EmpowHER Guest
Anonymous (reply to kristincaliendo)

I have now officially been on tri sprintec oral contraceptive for one month, one week & 4 days. Is it safe to have unprotected sex. My boyfriend and I have been together for 1year now and recently started having sex. That was the reason for me getting on the pill. But we're both inexperienced in that department so I'm sure that's why we were having trouble with the condoms. But my question to you is since I'm not really accustomed to taking birth control I'm not sure what normal side effects are. I've been taking them everyday at the same time. I got my period on Oct 28 it lasted about 4-5 days. My boyfriend and I had unprotected sex on November 7 & 8 but yesterday and today my breasts have gotten tender and swollen. Is this normal?? My period is not due for another 10 days. I am also experiencing mild cramping. Last month when I first started the pill and took Plan B I did not experience tender swollen breasts however I had mild cramping the entire month. I'm just frustrated my boyfriend and I want to enjoy sex but this is getting so worrisome.

November 12, 2014 - 8:19am

Hi Anon,

Thank you for sharing your question and for reaching out to the EmpowHER community! I first want to commend you for being responsible and using condoms, seeing your doctor and starting to take birth control pills to prevent an unwanted pregnancy. So many young girls just think it won't happen to them and take unnecessary risks. Don't give up on the condoms...have your boyfriend try some different brands and no generics, buy a good quality condom that fits correctly. Be sure he holds on to it when he orgasms so that it doesn't come off or break.

The most challenging side effect of taking Plan B or other emergency contraception pills is that it will really throw off your cycle!!  it can take anywhere from 2-3 cycles to get back to normal and then it is even a bit more complicated because you are starting birth control pills.

When in any doubt, call your doctor and let him or her know what is going on so they can advise you on how to get back on the pill correctly. Every woman's body is different and responds differently so you don't want to take any chances. 

You will most likely experience irregular periods, spotting etc. etc. until your body gets regulated again. 

I hope this helps. Check out this link from the EmpowHER community about irregular cycles after taking Plan B http://www.empowher.com/community/ask/what-are-side-effects-emergency-contraceptives-such-plan-b-and-next-choice



October 27, 2014 - 1:15pm
EmpowHER Guest
Anonymous (reply to kristincaliendo)

Thank you so much for responding to me and helping to put my mind at ease. Today is a good day my period came! I ended up only being a couple days late.

October 28, 2014 - 10:52am
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.

Menstrual Cycle

Get Email Updates

Related Checklists

Menstrual Cycle Guide

Have a question? We're here to help. Ask the Community.


Health Newsletter

Receive the latest and greatest in women's health and wellness from EmpowHER - for free!